Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 124, NWS Pittsburgh, PA

July 2, 2006Guernsey County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 2, 2006, 3:13 PM EDT for Guernsey County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2006, 3:13 PM EDT (19:13 UTC)
Expired
Jul 2, 2006, 3:45 PM EDT
In force
32 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Guernsey County, OH

The radar

The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:20 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 2, 2:20 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT SUN JUL 2 2006

.SHORT TERM (TONIGHT THROUGH MONDAY)...
IN THIS ZONAL FLOW, AS FRONT PUSHES SWD DURING THE FIRST PERIOD, WE
FACE THE TYPICAL UNCERTAIN SVR WX PATTERN. ETA/NAM SHOWS GREATER
CAPE S, BUT BETTER MOIST FLUX N EARLY THIS AFTN. BY 21Z, MOIST FLUX
INCRESES NR MGW, WHERE CAPE IS 2400. AND BY 00Z, THINGS COULD BE
DEVELOPING CNTRL AND SRN OH, WHERE FLUX GOES UP AND CAPE REACHES A
SMALL AREA OF 4500. CAPE DROPS BY 03Z, BUT FLUXING CONTINUES FROM
HLG SWD. WILL TRY TO MAXIMIZE POPS IN THAT REGION AT THAT TIME,
CONSISTENT WITH NEIGHBORS. THINGS DROP S OF CWA BY 09Z MON. LIFTED
INDEX -4 TO -5 DURING THE 1ST PERIOD.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
FRONTAL BOUNDARY STRETCHED ALONG THE UPPER OHIO VALLEY EXPECTED TO
WANDER BACK AND FORTH ACROSS THE FORECAST AREA AS SHORT WAVES MOVE
THROUGH IN UPPER FLOW. KEPT CHANCE POPS FOR MONDAY NIGHT...LIKELY
TUESDAY EXCEPT FAR SOUTHERN COUNTIES...THEN CHANCE AGAIN WEDNESDAY.

SURFACE HIGH WILL FINALLY PUSH FRONT SOUTHWARD ON THURSDAY AND WILL
PROVIDE DRY CONDITIONS FOR THE LATTER PART OF THE WEEK AND THE
WEEKEND.

.AVIATION...
HARD TO TIME EXACT TIMING OF AFTN/EVE TSTMS, BUT TRIED TO FOLLOW
UPPER VORT MAX AND MOIST FLUXES ARE MENTIONED IN SHORT TERM. THUNDER
SHOULD LAST LESS THAN 3 HRS, FOLLOWED BY SOME LINGERING RAIN, THEN
SOME CLEARING, AND A BIT OF DAWN FOG. MON AFT 15Z, SOME SCT CU BTWN
3 AND 5 THSD FT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 2, 3:14 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 AM EDT SUN JUL 2 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-030715-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
314 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE
UPPER OHIO VALLEY REGION. THERE IS A SLIGHT RISK OF THAT SOME OF
THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE
FROM HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE THROUGH MID WEEK WITH A
STALLED FRONT STRETCHED ACROSS THE REGION. THROUGH
TUESDAY...THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY
BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND
DAMAGING WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THE NEXT SEVERAL DAYS.

15

In the hours before

Special weather statement, Jul 2, 2:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT SUN JUL 2 2006

PAZ009-015-016-022045-
FOREST-CLARION-JEFFERSON PA-
INCLUDING THE CITIES OF...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY
232 PM EDT SUN JUL 2 2006

THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL MOVE THROUGH
NORTHERN PENNSYLVANIA. LOOK FOR WIND GUSTS IN THE NEIGHBORHOOD OF
50 MPH AND HAIL. THIS AREA IS IN A SEVERE THUNDERSTORM WATCH AND
MAY NEED A WARNING SOON.

OHZ048-057>059-068-069-PAZ021-029>032-WVZ003-004-012-021-022-
022045-
COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-
WASHINGTON-WESTMORELAND-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
INCLUDING THE CITIES OF...COSHOCTON...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...
PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...
FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
232 PM EDT SUN JUL 2 2006

THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL MOVE THROUGH
NORTHERN PENNSYLVANIA. LOOK FOR WIND GUSTS IN THE NEIGHBORHOOD OF
50 MPH AND HAIL. PONDING OF WATER CAN OCCUR IN LOW SPOTS,
ESPECIALLY IN EASTERN OHIO, FROM MUSKINGUM COUNTY EASTWARD TOWARD
THE OHIO RIVER.
Local storm report, Jul 2, 3:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     GREENSBURG              40.31N 79.54W
07/02/2006                   WESTMORELAND       PA   TRAINED SPOTTER

            TREES DOWN.

&&

TPARRISH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:55 PM EDTSevere Thunderstorm WarningPBZWestmoreland65 min
Jul 2, 3:00 PM EDTSevere Thunderstorm WarningPBZFayette60 min
Jul 2, 3:41 PM EDTSevere Thunderstorm WarningPBZGreene64 min
Jul 2, 3:55 PM EDTSevere Thunderstorm WarningPBZFayette65 min
Jul 2, 5:00 PM EDTSevere Thunderstorm WarningPBZFayette30 min
Jul 2, 3:15 PM EDTSevere Thunderstorm WarningPBZBelmont60 min
Jul 2, 3:30 PM EDTSevere Thunderstorm WarningPBZMonroe60 min
Jul 2, 4:24 PM EDTSevere Thunderstorm WarningPBZMuskingum66 min
Jul 2, 5:05 PM EDTSevere Thunderstorm WarningPBZGuernsey55 min
Jul 2, 6:38 PM EDTSevere Thunderstorm WarningPBZMuskingum67 min
Jul 2, 3:33 PM EDTSevere Thunderstorm WarningPBZMonongalia27 min
Jul 2, 3:46 PM EDTSevere Thunderstorm WarningPBZMarshall44 min
Jul 2, 3:50 PM EDTSevere Thunderstorm WarningPBZPreston55 min
Jul 2, 6:46 PM EDTSevere Thunderstorm WarningPBZTucker44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.